Alert archive / Kansas / Flash Flood Warnings in 2019
Flash Flood Warning 95, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 16, 2019, 3:17 AM CDT for Bourbon County, Kansas; Vernon County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2019, 3:17 AM CDT (08:17 UTC)
- Expired
- Aug 16, 2019, 9:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bourbon County, KS, Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 104 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 5:30 AM CDT | FLASH FLOOD | Fort Scott, KS | DELAYED REPORT OF FLOODING OVER HIGHWAY 7 IN VARIOUS LOCATIONS NEAR FORT SCOTT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 133 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 718 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1832 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted.
259
WGUS53 KSGF 160817
FFWSGF
KSC011-MOC217-161415-
/O.NEW.KSGF.FF.W.0095.190816T0817Z-190816T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
317 AM CDT Fri Aug 16 2019
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Bourbon County in southeastern Kansas...
Vernon County in west central Missouri...
* Until 915 AM CDT.
* At 316 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Doppler radar was estimating
two to three inches of rain have already fallen. Flash flooding is
expected to begin shortly.
* Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
Locations in the warning include...
Nevada... Fort Scott...
Marmaton... Sheldon...
Uniontown... Bronaugh...
Fulton... Redfield...
Moundville... Richards...
Milo... Mapleton...
Deerfield... Metz...
Stotesbury... Horton...
Harding... Pawnee Station...
Hiattville... Petersburg...
This warning includes but is not limited to the following low water
crossings...
Highway 31 at Little Osage River 5 miles west of Fulton...
Highway 54, 3 miles east of Deerfield...
Route KK at Dry Wood Creek 5 miles northwest of Moundville...
and Route V at The Osage River just north of Stotesbury.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3803 9504 3804 9461 3806 9461 3806 9441
3764 9411 3768 9498
$$
Lindenberg1 follow-up statement
605
WGUS73 KSGF 161415
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
915 AM CDT Fri Aug 16 2019
KSC011-MOC217-161423-
/O.EXP.KSGF.FF.W.0095.000000T0000Z-190816T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bourbon KS-Vernon MO-
915 AM CDT Fri Aug 16 2019
...THE FLASH FLOOD WARNING FOR BOURBON AND VERNON COUNTIES WILL
EXPIRE AT 915 AM CDT...
The Flash Flood Warning has been replaced with a Flood Warning over
much of the area as residual flood waters remain over the warned
area, but rapid rises in water level are no longer expected. Please
continue to heed any remaining road closures.
LAT...LON 3803 9504 3804 9461 3806 9461 3806 9441
3764 9411 3768 9498
$$
TerryWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 11:42 PM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Aug 15, 11:42 PM CDT, 3 hours 35 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1142 PM CDT Thu Aug 15 2019 ...06Z AVIATION UPDATE... .SHORT TERM...(This evening through Friday) Issued at 319 PM CDT Thu Aug 15 2019 Our forecast remains rain-free so far this afternoon, with scattered storms developing just south of the Missouri border over northwest Arkansas. To the north, we continue to watch a larger area of convection around Kansas City and an outflow boundary over northern and east central Kansas. The airmass just to the south of the outflow boundary is very unstable with MUCAPEs over 4000 j/kg. SPC increased the northwest portion of the forecast area to a slight risk as severe storms are expected to develop during the late afternoon and move southeastward into southeast KS and west central MO. Forecast soundings also show some decent helicity developing with the help of a low level jet and southeastward bulk shear vectors. It looks like we'll have a small window for supercell potential from around 10 PM to 1 AM when instability and adequate shear coincide over eastern KS and extreme west central MO. Main threat will be hail and damaging straight line winds with a near zero but non zero tornado threat. Storms should gradually weaken during the early morning and leave another outflow boundary near the I-44 corridor. Another round of storms will likely develop along and north of the boundary during the afternoon with central MO having the greater chances for storms through Friday evening. .LONG TERM...(Friday Night through Thursday) Issued at 319 PM CDT Thu Aug 15 2019 The upper level westerlies remain over the region through the weekend with a shift from northwest to due west flow. In response a lee side trough will develop over eastern Colorado and push eastward as it interacts with an upper level disturbance. These features will move across the region Saturday night and Sunday, bringing another round of storms to the region. Mainly hotter and dry conditions are expected early next week as an upper level ridge builds back over the Plains and and Midwest. By Wednesday and Thursday, precipitation chances should creep back up as the upper ridge shifts further to the west and puts our area back in northwest flow aloft. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1138 PM CDT Thu Aug 15 2019 Showers and thunderstorms will approach the area from the northwest overnight however some uncertainty exists as to how far south they will go therefore have gone with VCTS for SGF and JLN for now closer to 09z. Otherwise expect VFR conditions at the sites with southerly winds. Low level wind shear is possible overnight however too marginal to include into the tafs. Additional showers and storms may affect the area again towards the very end of the taf period. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Terry LONG TERM...Terry AVIATION...Burchfield
Hazardous weather outlook, Aug 15, 11:27 PM CDT, 3 hours 50 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Springfield MO 1127 PM CDT Thu Aug 15 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-170430- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1127 PM CDT Thu Aug 15 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited tornado risk. Elevated hail risk. Elevated thunderstorm wind damage risk. Limited flooding risk. Significant lightning risk. DISCUSSION... Clusters of showers and thunderstorms, some severe, will move into the area from the northwest overnight into the early morning hours Friday. The most intense storms could produce large hail to the size of ping pong balls, damaging winds up to 70 mph and frequent cloud to ground lightning. An isolated tornado is possible across southeast Kansas and far western Missouri however the threat is low. Locally heavy rainfall and isolated flooding will be possible in locations that see repeated storms. In general, locations along and north of Interstate 44 have the highest chance of seeing these storms overnight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and thunderstorms will again be possible Friday afternoon and Friday night. Severe thunderstorms with large hail and damaging winds will be possible along and north of Interstate 44, especially during the evening and overnight hours. Frequent cloud to ground lightning and locally heavy rainfall will also be possible. Locations across central Missouri may see a flooding threat develop if repeated rounds of rainfall occur. Scattered thunderstorm chances will continue through the weekend. Heat index values will reach up the mid 90s to near 100 from the weekend into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed in the next three hours for locations along and north of Highway 54 and in the next six hours closer to the Interstate 44 corridor. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Burchfield
In the hours before
Local storm report, Aug 16, 12:50 AM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1250 AM CDT FRI AUG 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 AM TSTM WND GST 3 WNW COLE CAMP 38.48N 93.25W
08/16/2019 M54 MPH BENTON MO MESONET
MESONET STATION FW3737 COLE CAMP.
&&
MBLocal storm report, Aug 16, 1:11 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
111 AM CDT FRI AUG 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM HAIL SUNRISE BEACH 38.18N 92.78W
08/16/2019 E1.00 INCH CAMDEN MO AMATEUR RADIO
&&
MBLocal storm report, Aug 16, 2:00 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
200 AM CDT FRI AUG 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND DMG NEVADA 37.84N 94.36W
08/16/2019 VERNON MO LAW ENFORCEMENT
TELEPHONE POLE BLOWN DOWN.
&&
SSLSpecial weather statement, Aug 16, 2:26 AM CDT, 51 minutes before
Special Weather Statement
National Weather Service Springfield MO
226 AM CDT Fri Aug 16 2019
MOZ070-071-082-083-160815-
Dent MO-Phelps MO-Pulaski MO-Texas MO-
226 AM CDT Fri Aug 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DENT...SOUTHEASTERN
PULASKI...NORTH CENTRAL TEXAS AND SOUTHERN PHELPS COUNTIES UNTIL 315
AM CDT...
At 226 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southeast of Rolla to Fort Leonard
Wood. Movement was southeast at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Fort Leonard Wood... Salem...
Waynesville... St. Robert...
Edgar Springs... Lenox...
Beulah... Lake Spring...
Anutt... Bangert...
Howes... Lecoma...
Sligo...
This includes Interstate 44 between mile markers 153 and 157, near
mile marker 159, between mile markers 161 and 162, and between mile
markers 180 and 183.
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
central Missouri.
LAT...LON 3751 9211 3780 9229 3794 9156 3792 9152
3779 9152 3779 9131 3771 9131 3769 9125
TIME...MOT...LOC 0726Z 298DEG 22KT 3784 9164 3775 9219
TitusSpecial weather statement, Aug 16, 2:56 AM CDT, 21 minutes before
Special Weather Statement
National Weather Service Springfield MO
256 AM CDT Fri Aug 16 2019
MOZ090-160845-
Greene MO-
256 AM CDT Fri Aug 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR GREENE COUNTY UNTIL 345 AM CDT...
At 256 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pleasant Hope to near Willard to 7 miles
southwest of Ash Grove. Movement was southeast at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Springfield... Republic...
Battlefield... Willard...
Rogersville... Strafford...
Ash Grove... Fair Grove...
Brookline... Sacville...
Glidewell... Ebenezer...
Bassville... Turners...
Bois D'arc... Cave Springs...
Galloway...
This includes Interstate 44 between mile markers 59 and 89.
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
southwestern Missouri.
LAT...LON 3710 9360 3729 9361 3743 9345 3741 9308
3727 9308 3727 9306 3709 9306
TIME...MOT...LOC 0756Z 302DEG 34KT 3739 9326 3733 9339 3723 9367
TitusThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 12:11 AM CDT | Severe Thunderstorm Warning | SGF | Bourbon | 49 min |
| Aug 16, 12:37 AM CDT | Severe Thunderstorm Warning | SGF | Bourbon, Crawford | 38 min |
| Aug 16, 1:07 AM CDT | Severe Thunderstorm Warning | SGF | Bourbon | 53 min |
| Aug 16, 1:28 AM CDT | Severe Thunderstorm Warning | SGF | Crawford | 62 min |
| Aug 16, 1:51 AM CDT | Severe Thunderstorm Warning | SGF | Bourbon | 38 min |
| Aug 16, 3:30 AM CDT | Special Weather Statement | SGF | Bourbon | 45 min |
| Aug 16, 4:27 AM CDT | River Flood Warning | SGF | Bourbon | 49 hr |
| Aug 16, 9:13 AM CDT | Areal Flood Warning | SGF | Bourbon | 6 hr |
| Aug 16, 12:30 PM CDT | Flash Flood Warning | SGF | Bourbon, Crawford | 6 hr |
| Aug 16, 12:46 PM CDT | Special Weather Statement | SGF | Bourbon | 44 min |
| Aug 16, 3:12 PM CDT | Areal Flood Warning | SGF | Bourbon | 6 hr |
| Aug 15, 11:56 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 49 min |
| Aug 16, 12:22 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Miller, Morgan | 38 min |
| Aug 16, 12:54 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller | 51 min |
| Aug 16, 1:32 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Hickory, Polk, St. Clair | 43 min |
| Aug 16, 1:36 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Miller, Pulaski | 39 min |
| Aug 16, 2:08 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Cedar, Dade, Dallas, Hickory, Polk | 67 min |
| Aug 16, 2:26 AM CDT | Special Weather Statement | SGF | Phelps | 49 min |
| Aug 16, 2:56 AM CDT | Special Weather Statement | SGF | Greene | 49 min |
| Aug 16, 3:49 AM CDT | Special Weather Statement | SGF | Christian, Douglas, Laclede, Texas, Webster, Wright | 56 min |
| Aug 16, 4:28 AM CDT | Special Weather Statement | SGF | Douglas, Howell, Shannon, Texas | 62 min |
| Aug 16, 5:21 AM CDT | River Flood Warning | SGF | Vernon | 8 days |
| Aug 16, 8:38 AM CDT | Flash Flood Warning | SGF | Barton, Cedar, Dade, St. Clair, Vernon | 2 hr |
| Aug 16, 9:39 AM CDT | River Flood Warning | SGF | Bates, Vernon | 9 days |
| Aug 16, 9:39 AM CDT | River Flood Warning | SGF | St. Clair | 23 days |
| Aug 16, 11:06 AM CDT | Areal Flood Warning | SGF | Barton, Cedar, Dade, St. Clair, Vernon | 6 hr |
| Aug 16, 2:32 PM CDT | River Flood Warning | SGF | Vernon | 4 days |
| Aug 16, 3:08 PM CDT | Special Weather Statement | SGF | Dallas | 37 min |
Nearby
Flash Flood Warnings in Kansas, 2019Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.